Wildfire, John Day Basin
- When
- July 31, 12:00 AM PST to 11:59 PM PST
- Where
- John Day Basin forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Chicken House Fire, centered nine miles SSE of Dayville, was a lightning caused fire which burned 618 acres. The fire continued into to burn into the month of August.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Chicken House Fire, centered nine miles SSE of Dayville, was a lightning caused fire which burned 618 acres. The fire continued into to burn into the month of August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 30, 9:50 PM PST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1050 PM PDT SAT JUL 30 2005 .DISCUSSION...UPDATED ZONES TO REMOVE EVENING WORDING AND THUNDER. OTHERWISE THE SHORT TERM FORECAST APPEARS ON TRACK. && .AVIATION...VRF CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. SOME MID LEVEL CLOUDS BETWEEN 10,000 FEET AND 12,000 FEET WILL AFFECT THE KRDM AND KPDT TAF SITES AS WELL AS THE KPDT-KRDM TWEB ROUTE. HOWEVER AFTER 20Z SUNDAY FEW-SCT 10,000 FEET WILL AFFECT THE AFOREMENTIONED TAFS AND TWEB ROUTE. && .PRELIMINARY POINT TEMPS/POPS... PDT 63 98 65 93 / 0 0 10 20 ALW 68 99 69 94 / 0 0 10 20 PSC 59 100 64 95 / 0 0 10 20 YKM 57 98 60 91 / 0 0 10 20 HRI 62 99 65 94 / 0 0 10 20 ELN 58 93 61 87 / 0 0 10 20 RDM 51 97 53 89 / 10 20 20 20 LGD 56 96 59 90 / 10 20 20 20 5J0 54 98 57 92 / 10 20 20 20 DLS 65 98 68 90 / 0 0 10 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/97
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT SAT JUL 30 2005
WAZ024>030-ORZ041>050-311215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
300 PM PDT SAT JUL 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
NORTH CENTRAL OREGON, CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
A WEAK DISTURBANCE COMBINED WITH DAYTIME HEATING AND AN INFLUX OF
MID LEVEL MOISTURE WILL SET OFF ISOLATED THUNDERSTORMS EARLY THIS
EVENING OVER PORTIONS OF CENTRAL AND THE MOUNTAINS OF NORTHEAST
OREGON. ELSEWHERE SUNNY AND WARM CONDITIONS WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE SOUTHERN CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS MONDAY
EAST SLOPES OF THE SOUTHERN CASCADES, NORTHWEST BLUE
MOUNTAINS, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
MOISTURE AND INSTABILITY WILL RESULT IN ISOLATED SHOWERS AND
THUNDERSTORMS SUNDAY AND MONDAY. OTHERWISE...HIGH PRESSURE ALOFT
WILL REMAIN THE DOMINANT WEATHER FEATURE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468347.